billhouchens Posted October 2, 2006 Share Posted October 2, 2006 My wife was diagnosed over seven years ago at age 47 with an odd adenocarcinoma. Upper right lobectomy, follwed by several very tiny recurrences, always appearing to be new growth, easily treated with "melon balling" or wedge resection. More recently, she's been treated VERY successfully with Cyberknife. AMAZING technology. I was diagnosed at age 54, in mid August, with a primary squamous cell upper RIGHT lobe. Lobectomy was successful as heck, all margins clear as a bell. Elected to do the adjunctive chemo of Carboplatin and Taxol, sixteen treatments, once per week. First one was last Friday. Question as to side effects; I didn't get particularly ill or tired, although I began mild abdominal cramping that evening of the treatment, and it still is coming and going as of today (Monday afternoon). I get VERY mildy nauseous each time one of these cramps rolls thru, much like that diarrhea feeling, although I don't have the trots. Quite the opposite, since I'm taking Oxycodone for some ongoing thoracotomy pain. Did anyone else experience this? Do the suppositories, if taken proactively (and which I learned about this morning, not last Friday) help if you get out in front of the upset? My understanding is that with the exception of cumulative fatigue, pretty much all other side effects (except for hair loss) can be managed. Can this griping cramping be minimized or stopped? Thanks for listening! And yeah, I'm scared. Quote Link to comment Share on other sites More sharing options...
Join the conversation
You can post now and register later. If you have an account, sign in now to post with your account.